Arkansas, 2023

Flood in Arkansas, July 23 to 24, 2023

July 23 to 24, 2023 · NWS LZK · 1 event in 1 county or zone

Heavy rain brought flooding to the Cache River at Patterson in late July 2023.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain brought flooding to the Cache River at Patterson in late July 2023.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 23, 5:09 AM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Jul 23, 5:09 AM CST, 3 hours 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
609 AM CDT Sun Jul 23 2023

...New AVIATION...

.SHORT TERM...
(Today through Monday Night )
Issued at 230 AM CDT Sun Jul 23 2023

Sfc ridging will remain in place across much of the area through
the period while H500 ridging across the Four Corners begins to
build east by Monday. This will provide a mostly dry forecast
with the exception of a few showers/storms possibly sinking into
northern parts of the state in the NW flow aloft. Td values should
remain largely in the 60s F so even as temps climb a bit on
Monday, heat indices shouldn't get out of hand.

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 230 AM CDT Sun Jul 23 2023

Into the long-term period not much change is to be noted at this
time from the previous forecast. An upper lvl ridge will remain
cemented over the Four Corners region of the CONUS which will make
slight deviations in intensity and location, but not enough to
impact the overall flow pattern or provide any sort of significant
change to the overall forecast. At the sfc, high pressure will begin
the week across the Mid-South region of the CONUS before
transitioning ENE into the Tennessee River Valley/Mid-Atlantic
region of the CONUS. In response across Arkansas, expect weather
conditions that will be predominately hot and dry. Expect a return
to high temperatures that will be back in the 90's across the entire
state and even increasing into mid/upper 90's for most of the state.
Heat index values are expect to remain below Heat Advisory (greater
than or equal to 105 degrees) criteria through mid week, but Heat
Advisories may be warranted later in the week as dewpoint
temperatures begin to increase across the CWA on Friday into
Saturday.

&&

.AVIATION...
(12Z TAFS)
Issued at 607 AM CDT Sun Jul 23 2023

VFR conditions expected through the period. Sfc winds will be
relatively light, variable at times. An isolated shower or storm
remains possible across N AR terminals today/tonight, but coverage
is expected to remain limited.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     92  70  95  73 /  10  10  10   0
Camden AR         89  67  92  69 /  10   0   0   0
Harrison AR       90  68  94  70 /  10  20   0   0
Hot Springs AR    94  71  96  71 /  10   0   0   0
Little Rock   AR  92  73  95  74 /  10   0   0   0
Monticello AR     90  71  94  73 /  10   0   0   0
Mount Ida AR      93  69  94  70 /  10   0   0   0
Mountain Home AR  90  67  94  70 /  10  20  10   0
Newport AR        90  70  92  72 /  10  10  10   0
Pine Bluff AR     91  71  94  72 /  10   0   0   0
Russellville AR   92  70  96  71 /  10   0   0   0
Searcy AR         91  70  95  70 /  10   0   0   0
Stuttgart AR      90  71  93  73 /  10   0   0   0

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...67
LONG TERM....234
AVIATION...67
Hazardous weather outlook, Jul 23, 2:11 AM CST, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
311 AM CDT Sun Jul 23 2023

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-241000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
311 AM CDT Sun Jul 23 2023

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

A few thunderstorms are possible across northern Arkansas through
tonight, no severe weather is expected. Otherwise, no hazardous
weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

67

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, White

When
July 23, 8:45 AM CST to July 24, 12:15 PM CST
Where
White County, 12.56 mi E of Rio Vista to 13.66 mi E of Rio Vista
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.283, -91.247

Heavy rain brought flooding to the Cache River at Patterson in late July.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2023Every state in 2023This day in weather historyWarnings in Arkansas, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1128951.